Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 56, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 22, 2010, 3:44 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2010, 3:44 AM CDT (08:44 UTC)
- Expired
- Jul 22, 2010, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 127 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:44 AM CDT | HEAVY RAIN 5 | 3 Wsw Fort Dodge, IA | TOTAL RAINFALL WITHIN THE PAST 2-3 HOURS. 3-6 INCHES OF PONDING WATER IN BACKYARD AND NEIGHBORS BACK YARD. |
| Jul 22, 4:45 AM CDT | FLASH FLOOD | Fort Dodge, IA | 2 TO 3 FEET OF WATER IN NUMEROUS INTERSECTIONS |
| Jul 22, 8:00 AM CDT | FLASH FLOOD | 2 Nne Schaller, IA | NUMEROUS ROADS CLOSED INCLUDING...HOPE AVE. BETWEEN 190TH AND 200TH ST. ...170TH BETWEEN IRA AND JACKSON...LEE AVENUE IS ONE LANE BETWEEN 390TH AND 400TH. |
| Jul 22, 8:00 AM CDT | FLASH FLOOD | Fort Dodge, IA | INTERSECTION OF HIGHWAY 169 AND BUSINESS 20 IS FLOODED |
| Jul 22, 8:00 AM CDT | FLASH FLOOD | Rockwell City, IA | HIGHWAY 4 SOUTH OF ROCKWELL CITY IS CLOSED DUE TO FLOODING. HUMPTH DUMPTY PARK IN ROCKWELL CITY IS FLOODED. WATER IN NUMEROUS BASEMENTS IN MANSON. |
| Jul 22, 8:26 AM CDT | HEAVY RAIN 4.2 | W Manson, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
985
WGUS53 KDMX 220844
FFWDMX
IAC025-151-161-187-221430-
/O.NEW.KDMX.FF.W.0056.100722T0844Z-100722T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
344 AM CDT THU JUL 22 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
SAC COUNTY IN WEST CENTRAL IOWA...
SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
WEBSTER COUNTY IN CENTRAL IOWA...
* UNTIL 930 AM CDT
* AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR INDICATES THAT 2 TO 5 INCHES OF RAIN HAS FALLEN
ACROSS NORTHERN PORTIONS OF THE AREA. THESE THUNDERSTORMS WILL
CONTINUE TO EXPAND TOWARD THE SOUTHEAST.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...FORT DODGE...LAKE CITY...LAKE
VIEW...MANSON...ODEBOLT...ROCKWELL CITY...NEMAHA AND SAC CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4256 9493 4261 9492 4265 9445 4264 9398
4221 9394 4221 9534 4247 9534 4247 9539
4256 9540
$$
DONAVON4 follow-up statements
402
WGUS73 KDMX 221029
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
529 AM CDT THU JUL 22 2010
IAC025-151-161-187-221430-
/O.CON.KDMX.FF.W.0056.000000T0000Z-100722T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-WEBSTER IA-SAC IA-CALHOUN IA-
529 AM CDT THU JUL 22 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALHOUN...SAC...WEBSTER
AND SOUTHERN POCAHONTAS COUNTIES UNTIL 930 AM CDT...
AT 527 AM CDT...RADAR CONTINUED TO SHOW THUNDERSTORMS WITH
VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL REPORTS OF 3 TO
5 INCHES HAVE BEEN REPORTED THROUGHOUT THE AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FORT DODGE...GOWRIE...LAKE CITY...LAKE VIEW...MANSON...ODEBOLT...
ROCKWELL CITY AND SAC CITY.
THE WEBSTER COUNTY SHERIFFS OFFICE REPORTS NUMEROUS INTERSECTIONS IN
FORT DODGE ARE UNDER 2 TO 3 FEET OF WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4256 9493 4261 9492 4265 9445 4264 9398
4221 9394 4221 9534 4247 9534 4247 9539
4256 9540
$$
DONAVON372
WGUS73 KDMX 221145
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CDT THU JUL 22 2010
IAC025-151-161-187-221430-
/O.CON.KDMX.FF.W.0056.000000T0000Z-100722T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-WEBSTER IA-SAC IA-CALHOUN IA-
645 AM CDT THU JUL 22 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALHOUN...SAC...WEBSTER
AND SOUTHERN POCAHONTAS COUNTIES UNTIL 930 AM CDT...
AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVED ACROSS THE WARNED AREA
OVERNIGHT. 3 TO 5 INCHES OF RAIN HAS BEEN REPORTED ACROSS THE AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FORT DODGE...GOWRIE...LAKE CITY...LAKE
VIEW...MANSON...ODEBOLT...ROCKWELL CITY AND SAC CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS UP TO ONE HALF INCH ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4256 9493 4261 9492 4265 9445 4264 9398
4221 9394 4221 9534 4247 9534 4247 9539
4256 9540
$$
DONAVON512
WGUS73 KDMX 221411
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
911 AM CDT THU JUL 22 2010
IAC025-151-161-187-221430-
/O.CON.KDMX.FF.W.0056.000000T0000Z-100722T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-WEBSTER IA-SAC IA-CALHOUN IA-
911 AM CDT THU JUL 22 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALHOUN...SAC...WEBSTER
AND SOUTHERN POCAHONTAS COUNTIES UNTIL 930 AM CDT...
AT 904 AM CDT...RAINFALL WAS DIMINISHING ACROSS THE AREA HOWEVER THE
3 TO 5 INCHES OF RAIN THAT FELL OVERNIGHT CONTINUED TO PRODUCE
FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...FORT
DODGE...GOWRIE...LAKE CITY...LAKE VIEW...MANSON...ODEBOLT...ROCKWELL
CITY AND SAC CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN SAC COUNTY...HOPE AVENUE IS CLOSED BETWEEN 190TH AND 200TH ST.
170TH AVENUE IS CLOSED BETWEEN IRA AND JACKSON ST.
LEE AVENUE IS ONE LANE BETWEEN 390TH ST AND THE
COUNTY LINE.
IN CALHOUN COUNTY...HIGHWAY 4 IS CLOSED SOUTH OF ROCKWELL CITY
HUMPTY DUMPTY PARK IN ROCKWELL CITY IS FLOODED
WATER IN NUMEROUS BASEMENTS IN MANSON.
IN WEBSTER COUNTY...FLOODING AT THE INTERSECTION OF HIGHWAY 169 AND
BUSINESS 20
NUMEROUS VEHICLES BEING TOWED FROM MALL PARKING
LOT WHICH IS FLOODED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4256 9493 4261 9492 4265 9445 4264 9398
4221 9394 4221 9534 4247 9534 4247 9539
4256 9540
$$
BOKSA500
WGUS73 KDMX 221431
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
931 AM CDT THU JUL 22 2010
IAC025-151-161-187-221446-
/O.EXP.KDMX.FF.W.0056.000000T0000Z-100722T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-WEBSTER IA-SAC IA-CALHOUN IA-
931 AM CDT THU JUL 22 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CALHOUN...SAC...
WEBSTER AND SOUTHERN POCAHONTAS COUNTIES HAS BEEN ALLOWED TO
EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4256 9493 4261 9492 4265 9445 4264 9398
4221 9394 4221 9534 4247 9534 4247 9539
4256 9540
$$
BOKSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:39 AM CDT, 5 minutes earlier.
Area forecast discussion, Jul 22, 3:39 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 339 AM CDT THU JUL 22 2010 .DISCUSSION /TODAY THROUGH MONDAY/...ACTIVE WEATHER PATTERN CONTINUES ACROSS THE REGION AS WESTERLY FLOW PERSISTS THROUGH FRIDAY BEFORE HIGH PRESSURE BUILDS INTO THE REGION. LEANED TOWARDS A GFS SOLUTION OVER THE NEXT FEW DAYS AS IT HAS BEEN THE MOST CONSISTENT THIS WEEK WITH ONGOING MCS AND COLD FRONTAL PASSAGE FRIDAY NIGHT. TODAY THROUGH FRIDAY MORNING...WARM FRONT LOOKS TO BULGE NORTHWARD DURING THE AFTERNOON AS SHORTWAVE PUSHES EASTWARD ACROSS NORTHERN IOWA/SOUTHERN MINNESOTA. ONGOING MCS WILL MEANDER EASTWARD WITH SHORTWAVE AND IS LIKELY TO EXIT THE CWA BY AROUND 15Z...AT LEAST THE HEAVIEST RAIN. LATEST RUNS OF THE HRRR AND WRF HAVE THIS TREND FORECAST AND MUCH OF THE CWA TODAY WILL SEE SOME STRONG WAA DEVELOP DURING THE AFTERNOON BEHIND THE MCS. WENT AHEAD AND ISSUED HEAT ADVISORY ACROSS THE SOUTH THIS AFTERNOON WITH DEW POINTS IN THE MID 70S AND TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S. DEPENDING ON HOW QUICKLY THIS MCS EXITS EASTWARD...AIR MASS WILL DESTABILIZE DURING THE AFTERNOON ESPECIALLY ACROSS THE SOUTH. HIGHEST MU CAPE VALUES INCREASE TO 3500-5000 J/KG BY 00Z FRIDAY AND SHEAR VALUES LOOK DECENT BUT ARE MAINLY UNIDIRECTIONAL ACROSS THE CWA. THERE IS SOME VEERING IN THE LOWER LEVELS BY THIS AFTERNOON. MODERATELY STRONG CAP STAYS IN PLACE ACROSS MUCH OF CWA THROUGH 00Z FRIDAY...SO NOT ANTICIPATING STORMS TO RE-DEVELOP UNTIL THIS EVENING. HOWEVER...MAY HAVE SOME OUTFLOW BOUNDARIES HANGING AROUND ACROSS NORTHERN IOWA AND MAY SPARK ADDITIONAL STORMS LATE THIS AFTERNOON...SO KEPT WITH MENTION OF THUNDER ACROSS THE NORTH PAST 18Z. THE BOUNDARY LAYS UP ALONG THE NORTHERN BORDER TONIGHT AND A PAIR OF SHORTWAVES EJECTING OUT OF THE ROCKIES...EXPECTING ANOTHER MCS TO DEVELOP IN THE SD/NE AREA AND RIDE EASTWARD ALONG THE FRONTAL BOUNDARY INTO NORTHERN IOWA OVERNIGHT TONIGHT INTO FRIDAY MORNING. HEAVY RAIN POTENTIAL AGAIN WITH PW VALUES IN THE 1.5-2 INCH RANGE BUT BUFR SOUNDINGS NOT AS IMPRESSIVE WITH THE DEEP SATURATED COLUMN THEY HAVE BEEN SUGGESTING WITH THIS CURRENT MCS. AS A RESULT...EXTENDED FFA ACROSS THE NORTH THROUGH MIDNIGHT TONIGHT. ALSO...HAVE TO BELIEVE A DAMAGING WIND AND MAYBE HAIL THREAT OVERNIGHT TONIGHT WITH STRONG LLJ IN PLACE AND SOME DRIER AIR AVAILABLE. MID-LEVEL LAPSE RATES ARE MODERATELY STEEP AND GOOD CONVERGENCE ACROSS CENTRAL TO NORTHERN IOWA TONIGHT. AFTER ALL THAT...INCREASED POPS THIS EVENING OVER CENTRAL TO NORTHERN SECTIONS OF THE CWA. FRIDAY AFTERNOON THROUGH SATURDAY MORNING...COLD FRONT AND UPPER LEVEL TROUGH OF LOW PRESSURE PUSH ACROSS THE REGION AND WILL PROVIDE ANOTHER ROUND OF STORMS DURING THIS TIME FRAME. MODELS ARE IN DECENT AGREEMENT WITH STORMS DEVELOPING OUT AHEAD OF FRONT FRIDAY AFTERNOON. INCREASED POPS SLIGHTLY ACROSS THE NORTH DURING THE OVERNIGHT HOURS INTO SATURDAY MORNING. COLD FRONT SHOULD CLEAR THE SOUTHERN PORTION OF THE STATE BY EARLY SATURDAY MORNING AND WILL DIMINISH ANY THUNDERSTORM CHANCES PAST 12Z SATURDAY. SATURDAY AFTERNOON THROUGH MONDAY...SURFACE HIGH BUILDS INTO THE REGION DURING THE BULK OF THE WEEKEND AND INTO EARLY NEXT WEEK. GFS DOES KEEP BOUNDARY OVER NORTHERN IOWA AND HAS HINTED ON A VORT MAX AFFECTING SOUTHERN IOWA BY MONDAY MORNING. KEPT WITH DRY FORECAST ATTM AS THIS WAS FIRST MENTION OF IT BY GFS AND ECMWF KEEPS THINGS DRY THROUGH MONDAY. && .AVIATION...22/06Z APPEARS LIKELY TO MCS WILL MOVE ACRS THE NORTHERN HALF OF IA OVERNIGHT WITH HEAVY RAINFALL. MVFR TO IFR CONDITIONS WILL BECOME LIKELY WITH THE STORMS AS CIGS AND VSBYS BECOME RESTRICTED. IN SOUTHERN IA...KDSM AND KOTM MORE LIKELY TO STAY VFR AS BULK OF SYSTEM REMAINS TO THE NORTH. THUNDERSTORMS ACTIVITY EXPECTED TO GRADUALLY DIMINISH ON THURSDAY MORNING WITH VFR CONDITIONS RETURNING FOR MOST AREAS BY AFTERNOON. WINDS FROM THE SOUTHEAST TO SOUTH WILL BE EXPECTED AS MUCH OF THE STATE WILL BE IN THE WARM SECTOR. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR CENTRAL TO SOUTHN CENTRAL IOWA. HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR SOUTHERN THREE TIERS OF COUNTIES. FLASH FLOOD WATCH EXTENDED THROUGH THIS EVENING FOR NORTH CENTRAL IOWA. && DISCUSSION...PODRAZIK AVIATION...COGIL
Hazardous weather outlook, Jul 21, 3:58 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 358 PM CDT WED JUL 21 2010 IAZ033>039-044>050-057>062-070>075-222100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- 358 PM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS MUCH OF THE AREA. SEVERE STORMS ARE POSSIBLE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL IS ANTICIPATED...ESPECIALLY ACROSS CENTRAL TO NORTHERN IOWA. AREAS OF FLOODING AND FLASH FLOODING ARE POSSIBLE OVERNIGHT TONIGHT. UP TO THREE INCHES OF RAINFALL ARE POSSIBLE WITH THE STORMS AS THEY CROSS THE REGION. SOME LOCATIONS MAY RECEIVE UP TO FIVE INCHES OF RAINFALL. A FLASH FLOOD WATCH AND RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF CENTRAL IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING THUNDERSTORMS ARE EXPECTED THURSDAY MORNING WHERE HEAVY RAIN WILL REMAIN A THREAT ACROSS NORTHEAST IOWA. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT...AND AGAIN FRIDAY EVENING INTO SATURDAY MORNING. THE MAIN THREAT LOOKS TO BE LARGE HAIL AND DAMAGING WINDS BUT UNCERTAINTY REMAINS WITH TIMING AND PLACEMENT WITH THESE SYSTEMS LATER IN THE WEEK AND WILL BE BETTER ASSESSED CLOSER TO EACH EVENT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON THURSDAY AND RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF CENTRAL IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS...WITH ADDITIONAL ACTIVATION PERIODS POSSIBLE THURSDAY AND FRIDAY. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. IAZ004>007-015>017-023>028-222100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 358 PM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS MUCH OF THE AREA. SEVERE STORMS ARE POSSIBLE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL IS ANTICIPATED...ESPECIALLY ACROSS CENTRAL TO NORTHERN IOWA. ONE TO THREE INCHES OF RAINFALL ARE POSSIBLE WITH THE STORMS AS THEY CROSS THE REGION. DUE TO THE DRY SOIL MOISTURE CONDITIONS PRESENT OVER NORTHERN IOWA...THERE IS CURRENTLY ONLY A SMALL THREAT FOR FLASH FLOODING OVERNIGHT. IF THE STORMS BECOME MORE PERSISTENT DURING THE NIGHT HOURS THE THREAT FOR FLASH FLOODING WILL INCREASE ACROSS THE OUTLOOK AREA. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF CENTRAL IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING THUNDERSTORMS ARE EXPECTED THURSDAY MORNING WHERE HEAVY RAIN WILL REMAIN A THREAT ACROSS NORTHEAST IOWA. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT...AND AGAIN FRIDAY EVENING INTO SATURDAY MORNING. THE MAIN THREAT LOOKS TO BE LARGE HAIL AND DAMAGING WINDS BUT UNCERTAINTY REMAINS WITH TIMING AND PLACEMENT WITH THESE SYSTEMS LATER IN THE WEEK AND WILL BE BETTER ASSESSED CLOSER TO EACH EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS...WITH ADDITIONAL ACTIVATION PERIODS POSSIBLE THURSDAY AND FRIDAY. REPORTS OF HEAVY RAIN AND ANY FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. IAZ081>086-092>097-222100- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 358 PM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS MUCH OF THE AREA. SEVERE STORMS ARE POSSIBLE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT THIS EVENING. IN ADDITION...SOME OF THE STORMS MAY PRODUCE VERY HEAVY RAINFALL. THERE IS A RISK OF ISOLATED FLASH FLOODING IF STRONGER AND LONGER LASTING STORMS OCCUR IN THE OUTLOOK AREA. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF CENTRAL IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING THUNDERSTORMS ARE EXPECTED THURSDAY MORNING. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT...AND AGAIN FRIDAY EVENING INTO SATURDAY MORNING. THE MAIN THREAT LOOKS TO BE LARGE HAIL AND DAMAGING WINDS BUT UNCERTAINTY REMAINS WITH TIMING AND PLACEMENT WITH THESE SYSTEMS LATER IN THE WEEK AND WILL BE BETTER ASSESSED CLOSER TO EACH EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS...WITH ADDITIONAL ACTIVATION PERIODS POSSIBLE THURSDAY AND FRIDAY. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. REV
In the hours before
Special weather statement, Jul 22, 12:25 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1225 AM CDT THU JUL 22 2010 IAZ004>006-015-016-023>025-033>035-044-045-220730- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... EMMETSBURG...GARNER...POCAHONTAS...HUMBOLDT...CLARION... SAC CITY...ROCKWELL CITY...FORT DODGE...DENISON...CARROLL 1225 AM CDT THU JUL 22 2010 ...POTENTIAL FOR VERY HEAVY RAINFALL INCREASING... NUMEROUS THUNDERSTORMS OVER NORTHWEST IOWA WILL CONTINUE TO MOVE EAST INTO NORTH CENTRAL IOWA THROUGH 2 AM. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ONE INCH OF RAIN IN 15 MINUTES AND OVER A LONGER DURATION...2 TO 3 INCHES OVER ONE HOURS. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY TO OCCUR OVER PORTIONS OF THE REGION BY DAY BREAK. DONAVON
Special weather statement, Jul 22, 2:18 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 218 AM CDT THU JUL 22 2010 IAZ004>007-015>017-023>026-033>036-044>046-220930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON 218 AM CDT THU JUL 22 2010 ...HEAVY RAIN POTENTIAL CONTINUES EARLY THIS MORNING... A LARGE AREA OF THUNDERSTORMS WILL CONTINUE TO MEANDER EAST ACROSS MUCH OF NORTH CENTRAL IOWA THROUGH 430 AM CDT. THE MAIN THREAT WITH THESE STORMS IS EXTREMELY HEAVY RAIN AND STRONG GUSTY WINDS IN EXCESS OF 50 MPH AT TIMES. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ONE INCH OF RAIN WITHIN A 15 TO 20 MINUTE TIME FRAME...AND ROUGHLY 2 TO 4 INCHES WITHIN ABOUT 3 HOUR TIME FRAME OR LESS. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY TO OCCUR BY DAY BREAK. KLP
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:24 AM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 51 min |
| Jul 22, 3:52 AM CDT | Heat Advisory | DMX | Adair, Adams, Appanoose, Cass, Clarke, Davis and 12 more | 16 hr |
| Jul 22, 3:57 AM CDT | Severe Thunderstorm Warning | DMX | Wright | 33 min |
| Jul 22, 5:54 AM CDT | River Flood Warning | DMX | Humboldt | 4 days |
| Jul 22, 7:22 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 6 days |
| Jul 22, 7:22 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 70 hr |
| Jul 22, 12:00 PM CDT | River Flood Warning | DMX | Dallas, Greene | 7 days |
| Jul 22, 4:44 PM CDT | River Flood Warning | DMX | Wright | 40 hr |
| Jul 22, 4:44 PM CDT | River Flood Warning | DMX | Black Hawk, Butler | 5 days |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.